Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

August 4, 2016Blackford County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 4, 2016, 6:19 PM EDT for Blackford County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 6:19 PM EDT (22:19 UTC)
Expired
Aug 4, 2016, 6:45 PM EDT
In force
26 min
Issued by
NWS Northern Indiana

County Blackford County, IN

The radar

The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WWUS83 KIWX 042219
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT THU AUG 4 2016
 
INZ032-033-042245-
BLACKFORD-GRANT-
619 PM EDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT BLACKFORD AND SOUTHEASTERN GRANT
COUNTIES...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS NEAR UPLAND...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...GAS CITY...UPLAND...MATTHEWS...SHAMROCK LAKES...
ROLL...ARCANA AND MILL GROVE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 256 AND
262.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4052 8557 4057 8545 4057 8540 4040 8521
      4038 8521 4038 8553
TIME...MOT...LOC 2216Z 330DEG 10KT 4048 8546 
$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:32 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 4, 2:32 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
232 PM EDT THU AUG 4 2016

.SYNOPSIS...
Issued at 127 PM EDT Thu Aug 4 2016

Hot and humid conditions will persist today into Friday. Highs
today will reach near 90 degrees, with the upper 80s to near 90
degrees on Friday. A stray shower or storm will be possible into
northwest Ohio this afternoon as a weak upper level disturbance
lifts through. Dry otherwise today into this evening. A cold front
will then bring increasing chances for scattered thunderstorms on
Friday, with cooler and drier conditions anticipated in its wake
this weekend.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 231 PM EDT Thu Aug 4 2016

A weak upper level disturbance moving northeast near the Ohio River
may be close enough to generate a few storms over northwest Ohio
into extreme northeast Indiana this afternoon into early this
evening. This activity should be highly diurnal, meaning any storms
should weaken if not dissipate after sunset. Conditions will
continue mild overnight.

A seasonally strong upper level trof was moving into the Upper
Midwest this afternoon. Thunderstorms had developed along and ahead
of an associated cold front over northern Iowa into northwest
Wisconsin. This system will move east across the Great Lakes Region
Friday. Some concern that low level capping will limit storm
coverage. However, mid level lapse rates show a bit of an elevated
mixed layer moving into the area. Moisture will increase ahead of
this system, with precipitable water values climbing toward 2.25
inches per GFS and NAM BUFKIT, which is near the climatological max
for this area during this time of year. Given these high water
valuers, upper level support and daytime instability, the Storm
Prediction Center has upgraded our area to a marginal risk per
afternoon coordination. Locally heavy rain is also possible Kept
chances for storms around 40 percent Friday afternoon over most
areas. Highs Friday should approach 90 degrees with heat indices
rising well into the 90s.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 231 PM EDT Thu Aug 4 2016

Any lingering showers and storms should move out of the area by
early Friday night. Otherwise, cooler and less humid air will be
over the area this weekend into early next week along with dry
weather. Temperatures will rise back above normal by the middle of
next with highs around 90 next Wednesday.

Concern that abnormally dry conditions may become a moderate drought
in some areas. The Fort Wayne airport has received only 1.12 inches
of rain since June 27 which is the third lowest during the past 100
years during this period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 127 PM EDT Thu Aug 4 2016

VFR conditions expected through the period at both terminals. A
very low chance for a pop-up TSRA at KFWA this afternoon with peak
heating yielding highly unstable conditions, but not enough
support/confidence to include in forecast. Focus shifts to late in
TAF period as frontal boundary moves through the region. There is
a chance that scattered showers/storms will be near KSBN around
18Z Friday, and near KFWA after 18Z Friday, but low confidence in
timing and coverage precludes TSRA/VCTS mention in this forecast.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...NG

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 4, 5:14 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT THU AUG 4 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-052115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
514 PM EDT THU AUG 4 2016 /414 PM CDT THU AUG 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY OVER
NORTHEAST INDIANA AND NORTHWEST OHIO. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS LATE TONIGHT OVER LAPORTE AND BERRIEN COUNTIES. SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. ISOLATED SEVERE STORMS
ARE POSSIBLE IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-052115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
514 PM EDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE STORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY... MAINLY IN THE
MORNING. SEVERE STORMS ARE NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 4, 5:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT THU AUG 4 2016

INZ032-042200-
GRANT-
534 PM EDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT COUNTY...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...GAS CITY...UPLAND...JONESBORO...SWEETSER...VAN BUREN...
MATTHEWS...ROSEBURG...ARCANA...HOME CORNER...LANDESS...LAKE WOOD AND
HANFIELD.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 255 AND
271.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4054 8579 4065 8571 4065 8545 4038 8544
      4038 8547
TIME...MOT...LOC 2134Z 296DEG 20KT 4059 8565

NWS
Special weather statement, Aug 4, 6:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT THU AUG 4 2016

INZ032-033-042245-
BLACKFORD-GRANT-
619 PM EDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT BLACKFORD AND SOUTHEASTERN GRANT
COUNTIES...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS NEAR UPLAND...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...GAS CITY...UPLAND...MATTHEWS...SHAMROCK LAKES...
ROLL...ARCANA AND MILL GROVE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 256 AND
262.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4052 8557 4057 8545 4057 8540 4040 8521
      4038 8521 4038 8553
TIME...MOT...LOC 2216Z 330DEG 10KT 4048 8546

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:34 PM EDTSpecial Weather StatementIWXGrant26 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.